Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 6, 2019, 2:21 AM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 6, 2019, 7:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WGUS53 KSGF 060721
FFWSGF
KSC011-MOC217-061315-
/O.NEW.KSGF.FF.W.0060.190606T0721Z-190606T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
221 AM CDT Thu Jun 6 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Bourbon County in southeastern Kansas...
Northern Vernon County in west central Missouri...
* Until 815 AM CDT.
* At 220 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Nevada... Fort Scott...
Walker... Schell City...
Fulton... Richards...
Deerfield... Metz...
Harwood... Stotesbury...
Hammond... Horton...
This warning includes but is not limited to the following low water
crossings...
Highway 54, 3 miles east of Deerfield...
and Route V at The Osage River just north of Stotesbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3803 9475 3804 9461 3806 9461 3806 9449
3805 9424 3802 9423 3805 9421 3804 9419
3806 9413 3804 9411 3805 9410 3803 9406
3784 9407 3784 9477
$$
Lindenberg1 follow-up statement
031
WGUS73 KSGF 061200
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
700 AM CDT Thu Jun 6 2019
KSC011-MOC217-061210-
/O.CAN.KSGF.FF.W.0060.000000T0000Z-190606T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Vernon MO-
700 AM CDT Thu Jun 6 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BOURBON AND NORTHERN
VERNON COUNTIES IS CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3803 9475 3804 9461 3806 9461 3806 9449
3805 9424 3802 9423 3805 9421 3804 9419
3806 9413 3804 9411 3805 9410 3803 9406
3784 9407 3784 9477
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:29 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 6, 12:29 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1229 AM CDT Thu Jun 6 2019 ...06Z AVIATION UPDATE... .SHORT TERM...(This evening through Tonight) Issued at 230 PM CDT Wed Jun 5 2019 An unstable air mass is in place with MLCAPE values range from around 1000 J/kg across southern Missouri to over 2000 J/kg across central Missouri. Instability will continue to increase late this afternoon into this evening with the highest values across central Missouri. Any cap in place will weaken and could allow for a few pop up type storms to develop into early this evening. There could be a couple of areas of focus for convective development: 1) Convection currently ongoing across west central Arkansas. These storms are slow moving but they may propagate/redevelop on any outflow boundaries that move north into/toward the cwfa. 0-3km bulk shear vectors would support additional scattered storm development on a northerly moving outflow into southern Missouri. 2) The second focus for better storm develop will be an upper level disturbance moving across Iowa/northern Missouri. Storms are expected to develop across northeastern Missouri this afternoon into early this evening. Instability is even stronger to the north with vertical theta-e differences supporting strong downdrafts. This will support an outflow spreading south this evening into portions of the area. O-3km bulk shear vectors support new development along a southerly moving outflow into the northern half of the area. This outflow could move into portions of central Missouri by the mid evening hours. The shear vectors would support the outflow slowing and weakening as it moves further into southern Missouri. Central Missouri should have a decent shot at seeing scattered storms this evening if an outflow can get established and move into the area, but with the outflow weakening as it moves south there are questions on how far south storms will be able to develop. Deep layer shear is weak across the area so storms today will overall be more pulse in nature. A few strong to severe storms will still be possible across the entire area this afternoon and evening given the instability increases. The better severe potential will be across central Missouri this evening. Deep layer shear magnitudes will be a little higher across central Missouri, but still not overly strong by any means. Damaging wind gusts up to 70mph and dime to quarter size hail will be the main risk with the strongest storms this evening. Farther south 50 to 60 mph wind gusts and hail up to dimes will be the main risk across southern Missouri late this afternoon into early this evening. Widespread flooding is not expected, but any storms will have brief heavy downpours. If a storm remains over an area long enough there could be a localized flooding risk this evening. Highs this afternoon will top out in the middle 80s to around 90 with heat index values in the low to middle 90s into early this evening. Lows tonight will cool into the middle to upper 60s. .LONG TERM...(Thursday through Wednesday) Issued at 230 PM CDT Wed Jun 5 2019 An upper level low will move into the Plains tonight and will slowly track to the east into Arkansas by Friday. The low will then slowly move off to the southeast by late this weekend. With the low remaining south of the area, the heaviest widespread rainfall axis will also remain to our south. The low will provide lift and there will be periods of scattered storms across the area at times from Thursday into the weekend. A moist air mass will be in place with efficient rainfall/high rainfall rates expected. Areas that see multiple storms could have a localized flooding risk Thursday into the weekend but not expecting widespread flooding at this time. Moderate instability will be in place, but deep layer shear will not be overly strong. A few strong to marginally severe storms will be possible on Thursday into the weekend. Increased clouds and periods of convection will generally keep highs in the 70s through Friday through the weekend, some locations may warm into the lower 80s Thursday and Sunday. Dry weather is expected early next week and high pressure moving into the area with a cooler air mass. Highs in the middle to upper 70s with lows in the 50s will occur early in the week. Another system my then track across the area during the middle of the week with additional shower and storm chances possible. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1226 AM CDT Thu Jun 6 2019 An outflow boundary was approaching the terminals from the northeast and will move through, switching winds to the northeast for several hours early this morning. Some scattered showers and thunderstorms will also be possible after this boundary passes. Additional showers and thunderstorms are looking more likely during the day Thursday with mainly light and variable winds. Outside of any thunderstorms, conditions should remain VFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Burchfield
Hazardous weather outlook, Jun 5, 8:39 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 839 PM CDT Wed Jun 5 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 839 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Scattered showers and thunderstorms will move southward into central and southern Missouri this evening into the overnight hours. There will be the potential for strong to severe storms. Damaging wind gusts to 60 mph and hail of dime to quarter size will be the main risks. The best severe potential will be across central Missouri. Cloud to ground lightning and brief heavy downpours will also occur with the storms. Localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An upper level low will track towards and then through the area late this week into the weekend. Periodic scattered thunderstorms are expected to occur across the outlook area at times from Thursday into the weekend. Some chances for strong to severe thunderstorms will be possible. Locally heavy rainfall the potential for flooding will continue. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for areas east of Highway 63 and north of Interstate 44 through 10 pm. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:21 AM CDT | Flash Flood Watch | SGF | Bourbon, Cherokee, Crawford | 23 hr |
Nearby
Flash Flood Warnings in Kansas, 2019Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.